Alert archive / New York / River Flood Warnings in 2017

River Flood Warning 8, NWS Albany, NY

April 1, 2017Dutchess County, Ulster County, New York

NWS Albany, NY issued this river flood warning at Apr 1, 2017, 3:54 AM EDT for Dutchess County, Ulster County, New York. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 3:54 AM EDT (07:54 UTC)
Expired
Apr 1, 2017, 11:07 AM EDT
In force
7 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

919 
WGUS41 KALY 010754
FLWALY


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
354 AM EDT Sat Apr 1 2017

NYC027-111-011507-
/O.NEW.KALY.FL.W.0008.170401T0754Z-170401T1507Z/
/POUN6.1.ER.170401T0732Z.170401T0800Z.170401T0907Z.NO/
354 AM EDT Sat Apr 1 2017

The National Weather Service in Albany has issued a 

* Flood Warning for 
  The Hudson River At Poughkeepsie.
* From early this morning until this morning.
* At  3 AM Saturday the stage was...5.1 feet.
* Flood stage is 5.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to continue rising to near 5.2 
  feet by  4 AM Saturday. The river is forecast to fall below flood 
  stage after  5 AM Saturday.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of 
  lowlands, boat docks and boat launches.

&& 
 
                  Fld   Observed              Forecast
                                       8 am  2 pm  8 pm  2 am  8 am
Location         Stg   Stg  Day Time   Sat   Sat   Sat   Sun   Sun

Hudson River
  Poughkeepsie  5.0    5.1 Sat 04 AM   2.4   2.1   2.1   2.7   3.1
 
&& 
 
LAT...LON 4160 7403 4159 7388 4195 7385 4194 7402
                                      

$$
1 follow-up statement
562 
WGUS81 KALY 010920
FLSALY


Flood Statement
National Weather Service Albany NY
520 AM EDT Sat Apr 1 2017

NYC027-111-010950-
/O.CAN.KALY.FL.W.0008.000000T0000Z-170401T1507Z/
/POUN6.1.WT.170401T0732Z.170401T0816Z.170401T0835Z.NO/
520 AM EDT Sat Apr 1 2017

The Flood Warning is cancelled for
  The Hudson River At Poughkeepsie.
* At  4 AM Saturday the stage was 4.9 feet.
* Flood stage is 5.0 feet.

&& 
 
                  Fld   Observed              Forecast
                                       8 am  2 pm  8 pm  2 am  8 am
Location         Stg   Stg  Day Time   Sat   Sat   Sat   Sun   Sun

Hudson River
  Poughkeepsie  5.0    4.9 Sat 05 AM   2.4   2.1   2.1   2.7   3.1
 
&& 
 
LAT...LON 4160 7403 4159 7388 4195 7385 4194 7402
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 1, 1:50 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 1, 1:50 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Albany NY
150 AM EDT Sat Apr 1 2017

.SYNOPSIS...
A storm system will bring snow, rain, sleet and freezing
rain to the area through Saturday morning with the higher
terrain receiving more snow than the valleys.

&&

.NEAR TERM /THROUGH TODAY/...
Winter Storm Warning for Hamilton, Warren and Northern Saratoga
counties in New York...and southern VT with Winter Weather
Advisories for Herkimer and Washington counties, Capital
District, Schoharie Valley, Eastern Catskills, Taconics,
Berkshires, and Litchfield Hills in effect until 5 pm Saturday.

Heaviest and steadiest precipitation from the lake George
Saratoga region through southern Vt and the northern Berkshires.
There is still widespread lighter precipitation over the rest
of the region. There is cooling through the boundary layer
occurring as the system begins to depart and most areas seeing
snow and sleet with some valley areas still mixing with rain.
There is likely some freezing rain mixing in in some higher
elevations but once the atmosphere cools through the early
morning hours, most of the precipitation should just become
primarily snow toward daybreak. The cooling is building from
north to south so the eastern Catskills, mid Hudson Valley and
NW CT should be the last to change over to snow. Made some
adjustments to the precipitation types and temperatures through
daybreak based on current data and trends. There are some gusty
east to southeast winds in some areas the have some wind
channeling but gusts should stay below 35 Kt. The previous AFD
has a few more details for after daybreak and is below...

On Saturday, the low pressure system will quickly move east off
the New Jersey coast on Saturday morning and then pass
southeast of Cape Cod late in the day. Highs on Saturday will be
in the mid 30s to lower 40s. Temperatures however during the
morning hours will remain cold enough to support snow and sleet
in many areas as readings will be in the low to mid 30s.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
There will be a brief reprieve from active weather for a couple
of days as the storm system pushes further out in the Atlantic
Ocean. On Sunday, skies will gradually clear as breezy west-
northwest winds help mix in drier air and a surface ridge builds
into the region. Temperatures will start off on the chilly
side, in the upper 20s and lower 30s, but are expected to climb
into the mid 40s across the higher terrain and into the lower
50s in the valleys by the afternoon, under partly cloudy skies.

Monday morning will be on the chilly side as temperatures dip
into the 20s and low 30s. The surface ridge pushes off to the
east Monday afternoon as the next system approaches from the
west. Winds will turn out of the south- southeast and clouds
will gradually increase throughout the day. Temperatures will
warm into the mid 40s to lower 50s, right around seasonable
levels for April.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Very active period with multiple storm systems bringing possibly
significant precipitation to the region as they tap into gulf moisture.
This leads to increasing concerns for flooding by the middle to
latter part of the week.

A progressive system originating from the deep south will be on the
approach Monday night and its expected to pass just to the south of
the Long Island Tuesday night. At this time rain is expected to be the
dominate p-type however a mix of wintry precipitation is anticipated
for the some of the local area with the chances for rain vs snow being
elevation dependent and diurnally driven. The system should have plenty
of moisture and dynamics to work with for another significant QPF  event.

Guidance indicates only a brief break in the inclement weather Wednesday
as a ridge builds into the region before another low pressure system
impacts the region for late in week. This next system has the  potential
to also be a significant storm and resulting QPF event Thursday into
Friday. This would be the third storm in only a week and would likely
result in hydrologic issues including river flooding if this were to be
realized. Guidance is indicating this system may pass to our north and
west placing the region on the warmer side of the system which would
increase flooding concerns due to potential snow melt along with the
significant QPF.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Flying conditions varying between MVFR and IFR early this
morning with mainly light mixed snow and sleet at the
KALB/KPOU/KGFL/KPSF terminals. Mixed precip will change to light
snow overnight as colder air deepens. Most of the heavier
precip has moved off to the east, although light precip will
continue for the next 6-12 hours. Conditions will remain
overcast much of the period, as the coastal low gradually moves
away from the coast and out to sea. Will mention predominantly
MVFR conditions after 12Z, but occasional IFR will be possible
within any steadier areas of light snow.

Steady precip should end by early afternoon, with just
scattered light rain/snow showers. MVFR cigs should persist
through the evening hours, as drier air will be slow to move in.

Winds will be northeast winds around 10 kt, although KPSF will
have gusts around 20 kt through much of the night. Winds will
shift to the northeast by this afternoon.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: High Operational Impact. Likely RA...SN.
Tuesday: High Operational Impact. Likely RA.
Tuesday Night: Moderate Operational Impact. Chance of RA...SN.
Wednesday: Low Operational Impact. Slight Chance of RA.

&&

.FIRE WEATHER...
Much of eastern New York and western New England continues to
have snow on the ground. Although snow melt has been ongoing
recently and most valley areas only have snow depth of a few
inches, much deeper snowpack remains across the hills and
mountains.

Precipitation is expected through Saturday morning in the form
of rain, snow, sleet and freezing rain.

&&

.HYDROLOGY...
A storm system will affect our region through Saturday with a
mix of snow, sleet, freezing rain and rain. Liquid equivalent
totals are expected to be an inch and a half to two inches. The
snow, sleet and freezing rain is expected in areas of higher
terrain around the eastern Catskills, southern Adirondacks,
southern Green Mountains and northern Berkshires. Areas that see
mostly rain will have temperatures at or below 40 degrees,
limiting the snow melt. No flooding from snow melt or heavy rain
is expected through the weekend but if there is more snow melt
than anticipated, some large stem rivers could approach bankfull.

A series of storm systems will impact the Albany Hydrologic Service
Area during the next week. Precipitation type is uncertain for
the next event around the Monday night and Tuesday time frame.

For the next 72 hours, the only river point forecast to reach flood
stage is the Hudson River at Poughkeepsie due to high tides. The
Longer range Multi-Model Ensemble River Forecast System has a few
points reaching minor flood stage next week Tuesday into Wednesday
as the result of snow melt and additional precipitation.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 5 PM EDT this afternoon for
     CTZ001-013.
NY...Winter Weather Advisory until 5 PM EDT this afternoon for
     NYZ032-038>040-043-047>054-058-061-063-066-082-084.
     Winter Storm Warning until 5 PM EDT this afternoon for NYZ033-
     041-042-083.
MA...Winter Weather Advisory until 5 PM EDT this afternoon for
     MAZ001-025.
VT...Winter Storm Warning until 5 PM EDT this afternoon for
     VTZ013>015.

&&

SYNOPSIS...11/NAS
NEAR TERM...NAS
SHORT TERM...JVM
LONG TERM...IAA/JPV
AVIATION...JPV
FIRE WEATHER...11/NAS
HYDROLOGY...11/NAS
Hazardous weather outlook, Mar 31, 5:49 PM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
549 PM EDT Fri Mar 31 2017

VTZ014-015-012200-
Western Windham-Eastern Windham-
549 PM EDT Fri Mar 31 2017

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EDT SATURDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

A storm system is expected Monday night through Tuesday night with
possible snow fall and locally heavy rain. The combination of
locally heavy rain and snow melt could result in some flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any reports of snowfall, sleet, rainfall
or ice accretion to the National Weather Service office in Albany,
NY.

CTZ001-013-MAZ001-025-NYZ032-038>040-043-047>054-058-061-063-066-082-
084-012200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Southern Herkimer-
Southern Fulton-Montgomery-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Columbia-Western Ulster-Eastern Dutchess-
Northern Fulton-Southern Washington-
549 PM EDT Fri Mar 31 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A storm system is expected Monday night through Tuesday night with
possible snow fall and locally heavy rain. The combination of
locally heavy rain and snow melt could result in some flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any reports of snowfall, sleet, rainfall
or ice accretion to the National Weather Service office in Albany,
NY.

NYZ033-041-042-083-VTZ013-012200-
Hamilton-Northern Saratoga-Northern Warren-Southeast Warren-
Bennington-
549 PM EDT Fri Mar 31 2017

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EDT SATURDAY...

This Hazardous Weather Outlook is for east central New York,
eastern New York and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

A storm system is expected Monday night through Tuesday night with
possible snow fall and locally heavy rain. The combination of
locally heavy rain and snow melt could result in some flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any reports of snowfall, sleet, rainfall
or ice accretion to the National Weather Service office in Albany,
NY.

NYZ059-060-064-065-012200-
Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess-
549 PM EDT Fri Mar 31 2017

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A storm system is expected Monday night through Tuesday night with
possible snow fall and locally heavy rain. The combination of
locally heavy rain and snow melt could result in some flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 31, 11:02 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1102 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     SNOW             CENTER BRUNSWICK        42.76N  73.61W
03/31/2017  M1.0 INCH        RENSSELAER         NY   WEATHERNET6

            WEATHERNET6

1055 PM     SNOW             LANDGROVE               43.29N  72.84W
03/31/2017  M8.2 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY1703571
EVENT NUMBER ALY1703572

DBT
Local storm report, Mar 31, 11:37 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1137 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     SNOW             SAVOY                   42.60N  73.04W
03/31/2017  M5.4 INCH        BERKSHIRE          MA   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY1703573

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:25 AM EDTAreal Flood WarningALYUlster36 hr

Nearby

River Flood Warnings in New York, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.